Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 10, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 22, 2020, 3:06 PM CST for 12 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 3:06 PM CST (21:06 UTC)
- In effect from
- Dec 22, 2020, 9:00 PM CST
- Expired
- Dec 23, 2020, 2:39 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS73 KSGF 222106 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 306 PM CST Tue Dec 22 2020 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-230915- /O.NEW.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, and Marionville 306 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Raberding
2 follow-up statements
158 WWUS73 KSGF 230016 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 616 PM CST Tue Dec 22 2020 MOZ079-090-101-102-231200- /O.EXA.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/ Polk-Greene-McDonald-Barry- Including the cities of Bolivar, Springfield, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 616 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Polk, Greene, McDonald and Barry Counties. * WHEN...From 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-231200- /O.CON.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, and Marionville 616 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
159 WWUS73 KSGF 230839 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 239 AM CST Wed Dec 23 2020 KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101-102-232045- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-201223T1200Z/ /O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Polk- Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ055>058-068>070-080-081-232045- /O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Dallas-Laclede- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Benton, Morgan, Miller, Maries, Hickory, Camden, Pulaski, Dallas and Laclede Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ071-091-092-095-103-104-232045- /O.NEW.KSGF.WI.Y.0011.201223T1200Z-201224T0000Z/ Phelps-Webster-Wright-Christian-Stone-Taney- Including the cities of Northwye, Rolla, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Phelps, Webster, Wright, Christian, Stone and Taney Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 22, 2:55 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 22, 2:55 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
255 PM CST Tue Dec 22 2020
.SHORT TERM...(This evening through Wednesday)
Issued at 255 PM CST Tue Dec 22 2020
Quiet, breezy and and mild conditions will continue through tonight.
A tight pressure gradient is in place across the area between the
departing high and a developing area of low pressure across the
Plains. Southerly winds have gusted up to 30-35 mph this afternoon,
with temperatures soaring into the upper 50s to and middle 60s.
Although the airmass remains dry, relative humidities have been
between 30 and 35 percent. Will continue to see elevated fire
weather conditions for a few more hours. The pressure gradient will
remain tight so expect a breezy and mild night with lows in the 40s
to near 50. Some guidance is showing gusts overnight tonight could
reach advisory criteria over the western counties and thus after
collaboration with neighboring offices, will hoist a wind advisory
from mid evening through the overnight hours.
A rather vigorous shortwave trough drops through the northern
Plains late tonight and across the upper Midwest Wednesday. This
will drag a strong cold front through Missouri during the day
Wednesday. Despite a dry airmass in place just enough moisture will
be pulled northward for some light rain showers to occur. Rainfall
amounts though will be quite light and generally less than a tenth
of an inch. The front looks to move through area west of highway 65
during the morning hours, and thus expect highs to occur in this
area early with falling temperatures after that. The frontal passage
is expected during the afternoon hours over the eastern counties and
thus will experience the warmer temperatures longer. It will remain
breezy both pre frontal and post frontal. Will have to watch for
elevated fire weather conditions across the west during the
afternoon hours as much drier air filters into the the area behind
the front as well as the potential for a wind advisory for portions
of the area. Will allow later shifts evaluate the potential for
any headlines on Wednesday.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 255 PM CST Tue Dec 22 2020
Breezy northerly wind and strong cold advection will spread across the
region Wednesday night. Models consistent in showing the colder air
arriving after the preciptiation has stopped, so not expecting much
if any winter type precipitation, perhaps on a brief mix at best
across the far east. By Thursday morning, temperatures will be just
in the upper teens to lower 20s with wind chills in the single
digits above zero.
Christmas eve looks to be a quiet but cold day. Temperatures likely
struggling to get above the freezing mark in many locations and with
a breezy north wind continuing, winch chills will remain in the
teens and 20s and then dip back to near zero or single digits above
Friday morning.
Upper ridging will begin to build back over the area Christmas day
and this will help boost temperatures back to near normal, at least
over the western counties, with these warmer temperatures spreading
across the entire area Saturday with highs in the 50s. Another system
drops through the area on Sunday pushing a cold front through the
region. A band of sowers will likely accompany the front Sunday
afternoon and evening, with colder conditions returning for early
next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM CST Tue Dec 22 2020
Windy conditions with VFR flight conditions expected through the
evening hours. Southerly winds will gust to near 30 knots through
this evening. A cold front will move through KJLN around 12Z-14Z
Wednesday and around the end of the TAF period at KSGF and KBBG.
This will be accompanied by MVFR ceilings along with some light
showers.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
MOZ066-067-077-078-088-089-093-094.
KS...Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
KSZ073-097-101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...RaberdingHazardous weather outlook, Dec 22, 6:08 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 608 AM CST Tue Dec 22 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 608 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Gusty southerly winds between 25 and 35 mph will occur across the area ahead of an approaching front on Today. A dry air mass will be in place, which will lead to an elevated fire weather risk developing across area this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds will switch to the northwest by Wednesday afternoon behind the a cold front. Northwesterly winds gusts up to around 30 mph will occur at times on Wednesday. Dry air will remain in place Wednesday, which will lead to additional elevated fire weather risk. Wind chills in the single digits and teens will occur both Thursday and Friday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.